MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR
Model Number F5
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation revealed that the root cause of this failure mode is contributed to a "component failure".The patient was using the wheelchair when the left drive wheel assembly detached from the chassis.There were no reports of injury having occurred.The wheelchair was inspected, and failure mode confirmed.The main hub bolt had broken off causing the drive wheel assembly include hub to come off.This is a known issue that has since been corrected.The failure was linked back to the supplier and related to an assembly error installing the wheel hub to the drive motor shaft.The risk for this failure to occur is low and the likelihood of injury to occur is also very low.Due to this known repeat failure mode, a capa has been opened by our parent company.Upon completion of the capa, if further corrective action is required for this wheelchair this case will be re-opened and a follow-up mdr will be submitted.As for the suspect device, spare parts have been supplied to the dealer to complete the repair.The dhr for this device has been reviewed and the wheelchair met specification prior to distribution.
 
Event or Problem Description
Reports are the left drive tire assembly including motor hub detached from the wheelchair.No harm was sustained to the patient.

Brand Name
PERMOBIL F5
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
MDR Report Key8086457
Report Number1221084-2018-00073
Device Sequence Number16541034
Product Code ITI
UDI-Device Identifier17330818229844
UDI-Public17330818229844
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K143014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberF5
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2018
Initial Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight35